In an effort to expedite the publication of articles related to the COVID-19 pandemic, AJHP is posting these manuscripts online as soon as possible after acceptance. Accepted manuscripts have been peer-reviewed and copyedited, but are posted online before technical formatting and author proofing. These manuscripts are not the final version of record and will be replaced with the final article (formatted per AJHP style and proofed by the authors) at a later time.
A case of diffuse alveolar hemorrhage (DAH) occurring as a reaction to ustekinumab therapy is reported.
After starting ustekinumab for treatment of psoriatric arthritis, a 46-year-old female presented with flu-like symptoms and cough with blood-tinged sputum that had begun 1 week previously. Her initial computed tomography scan of the chest demonstrated bilateral ground-glass opacities. On bronchoscopy, the bronchoalveolar lavage (BAL) return became bloodier from sample 1 to samples 2 and 3. Her BAL fluid was more than 90% hemosiderin-laden macrophages, a finding consistent with DAH. We ruled out infectious etiologies and other common vasculitis conditions that can cause DAH. A diagnosis of ustekinumab-induced DAH was made due to a temporal relationship between initiation of the drug and the patient’s presentation and the absence of infection and other alternate diagnosis. Prior case reports including ustekinumab-induced pneumonitis, interstitial lung disease with a granulomatous component, and lupus syndrome have been reported, with this being the first case of DAH in a patient undergoing treatment of psoriatic arthritis.
A 46-year-old woman developed DAH during ustekinumab treatment. Symptoms abated after drug discontinuation and supportive treament. Clinicians must remain mindful of this rare complication of ustekinumab use in order to avoid potential delays in appropriate DAH treatment.

© American Society of Health-System Pharmacists 2021. All rights reserved. For permissions, please e-mail: journals.permissions@oup.com.